Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 13, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jun 22, 2019, 2:57 PM CDT for 32 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 23, 2019, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 2:57 PM CDT (19:57 UTC)
- In effect from
- Jun 23, 2019, 1:00 AM CDT
- Expired
- Jun 23, 2019, 3:30 PM CDT
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 35 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WGUS63 KSGF 221957 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 257 PM CDT Sat Jun 22 2019 ...Flash Flooding Possible From Late Tonight Through Late Sunday Night... .Several rounds of thunderstorms with heavy rainfall are expected to develop over the central and southern Plains and move northeastward toward southeast Kansas and portions of the Missouri Ozarks through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible in the watch area. KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102- 230400- /O.NEW.KSGF.FF.A.0013.190623T0600Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence- McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 257 PM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SUNDAY THROUGH LATE SUNDAY NIGHT... The National Weather Service in Springfield has issued a * Flash Flood Watch for portions of southeast Kansas and Missouri, including the following areas, in southeast Kansas, Bourbon, Cherokee, and Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, Dade, Hickory, Jasper, Lawrence, Maries, McDonald, Miller, Morgan, Newton, St. Clair, and Vernon. * From 1 AM CDT Sunday through late Sunday night * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Terry
4 follow-up statements
000 WGUS63 KSGF 230129 FFASGF Flood Watch National Weather Service Springfield MO 829 PM CDT Sat Jun 22 2019 ...Flash Flooding Possible From Late Tonight Through Late Sunday Night... .Several rounds of thunderstorms with heavy rainfall are expected to develop over the central and southern Plains and move northeastward toward southeast Kansas and portions of the Missouri Ozarks through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible in the watch area. KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102- 230930- /O.CON.KSGF.FF.A.0013.190623T0600Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence- McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 829 PM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch continues for * Portions of southeast Kansas and Missouri, including the following areas, in southeast Kansas, Bourbon, Cherokee, and Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, Dade, Hickory, Jasper, Lawrence, Maries, McDonald, Miller, Morgan, Newton, St. Clair, and Vernon. * From 1 AM CDT Sunday through late Sunday night * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DSA
318 WGUS63 KSGF 230716 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 216 AM CDT Sun Jun 23 2019 ...Flash Flooding Possible Through Late Sunday Night... .In addition to ongoing thunderstorms, several rounds of thunderstorms with heavy rainfall are expected to develop over the central and southern Plains and move northeastward toward southeast Kansas and portions of the Missouri Ozarks through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible in the watch area. MOZ070-079>081-090>092-095-096-103-104-231530- /O.EXA.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pulaski-Polk-Dallas-Laclede-Greene-Webster-Wright-Christian- Douglas-Stone-Taney- Including the cities of Fort Leonard Wood, Laquey, Waynesville, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 216 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Springfield has expanded the * Flash Flood Watch to include portions of central Missouri and southwest Missouri, including the following areas, in central Missouri, Pulaski. In southwest Missouri, Christian, Dallas, Douglas, Greene, Laclede, Polk, Stone, Taney, Webster, and Wright. * Through late tonight * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102- 231530- /O.CON.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence- McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 216 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of southeast Kansas and Missouri, including the following areas, in southeast Kansas, Bourbon, Cherokee, and Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, Dade, Hickory, Jasper, Lawrence, Maries, McDonald, Miller, Morgan, Newton, St. Clair, and Vernon. * Through late tonight * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Titus
666 WGUS63 KSGF 231132 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 632 AM CDT Sun Jun 23 2019 ...Flash Flooding Possible Through Late tonight... .In addition to ongoing thunderstorms, several rounds of thunderstorms with heavy rainfall are expected to develop over the central and southern Plains and move eastward toward southeast Kansas and much of the Missouri Ozarks through late this evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible in the watch area. MOZ082-097-098-105-106-231945- /O.EXA.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Howell-Shannon-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 632 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Springfield has expanded the * Flash Flood Watch to include portions of south central Missouri and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, Shannon, and Texas. In southwest Missouri, Ozark. * Through late tonight * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ073-097-101-MOZ055>058-066>070-077>081-088>096-101>104-231945- /O.CON.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-McDonald-Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 632 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of southeast Kansas and Missouri, including the following areas, in southeast Kansas, Bourbon, Cherokee, and Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, Christian, Dade, Dallas, Douglas, Greene, Hickory, Jasper, Laclede, Lawrence, Maries, McDonald, Miller, Morgan, Newton, Polk, Pulaski, St. Clair, Stone, Taney, Vernon, Webster, and Wright. * Through late tonight * Several rounds of thunderstorms with heavy rainfall are expected through late Sunday evening. Widespread rainfall accumulations over two inches with localized rainfall amounts over four inches will be possible. * Low lying areas near creeks and streams and low water crossings will likely flood quickly in response to heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Titus
197 WGUS63 KSGF 232030 FFASGF Flood Watch National Weather Service Springfield MO 330 PM CDT Sun Jun 23 2019 KSZ073-097-101-MOZ055>058-066>070-077>082-088>098-101>106-232130- /O.CAN.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 330 PM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Kansas and Missouri has been cancelled. The heaviest rain has exited the area to the east. While residual flooding will likely continue into the night, additional widespread flash flooding is not expected at this time. $$ Lindenberg
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 12:27 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 12:27 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1227 PM CDT Sat Jun 22 2019 .UPDATE... Issued at 1203 PM CDT Sat Jun 22 2019 Storms are developing along a thermal boundary that extends from Warsaw southeastward toward West Plains. Over the rest of the region, the capping inversion is weakening so have included at least a slight chance all areas this afternoon. && .SHORT TERM...(Today and tonight) Issued at 304 AM CDT Sat Jun 22 2019 Ongoing MCS N/NE of the forecast area will continue to graze the northeastern and eastern portions of the area through this morning. Could see some gusty winds from this, but not expecting severe weather. There is a chance that some additional precip forms along the outflow that will move through much of the area, but with a strong cap in place per the 0Z sounding, widespread convection is not expected. Otherwise, expecting highs from around 90 to 94 and heat indices around 100. A shortwave associated with convection currently over southern TX will move toward the forecast area this evening under SW flow aloft. In addition, a cold front across KS and OK will start to move eastward and spark convection. These features will interact with a very unstable airmass across OK and eastern KS, leading to the development of convection that is expected to contain severe storms. Models suggest the resulting cluster of convection will enter the western forecast area late in the evening, but exact track and timing will have to be ironed out some more. Expectation right now is for the best coverage and strength of convection to be over the western portions of the area, with large hail and damaging winds possible. Over far western portions of the area, very large hail and enhanced damaging winds are possible. Flooding will also be a concern given ample moisture in the atmosphere and recent rains and flooding in those western areas. .LONG TERM...(Sunday through Friday) Issued at 304 AM CDT Sat Jun 22 2019 The early Sun convection should be diminishing Sun morning. Overall, looks like a similar setup later in the day and night as today and tonight but focused farther east. This will favor far southeast KS and far SW MO for potentially very large hail, damaging winds, and perhaps a tornado threat. The rest of the area can expect a lesser, but still present severe weather threat with large hail and damaging winds the primary threats. The flooding concern continues. Upper ridging builds over the central CONUS for the rest of next week, resulting in a drier and more typical summertime pattern. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1212 PM CDT Sat Jun 22 2019 Despite upper-level ridging, there are a few low-level features that are causing a mix of VFR/MVFR conditions across southwest Missouri terminals. Current visible satellite imagery shows a blossoming cumulus field across the region as air parcels meet their convective temperature. Relatively low dewpoint depressions are keeping cloud bases on the fringe between VFR and MVFR. Thus, expect some mixture of those conditions/ceilings through at least 00z. Beyond 00z, a modest 30-40 kt LLJ will angle into southwest Missouri ahead of an approaching upper-level disturbance. Showers and thunderstorms are expected to move out of south central Kansas and northern Oklahoma, and then spread into southwest Missouri. Expect conditions to deteriorate after 06z with the arrival of storms, especially at the JLN terminal where storm coverage will likely be greatest. For the next 6 hours, surface winds will largely keep their southern component with a magnitude of 10-15 kts and gusts to 25 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Terry SHORT TERM...Titus LONG TERM...Titus AVIATION...Albano
Hazardous weather outlook, Jun 22, 2:53 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 253 PM CDT Sat Jun 22 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 253 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Heat Index values this afternoon will be around 100 degrees, especially over southeast Kansas and extreme southwest Missouri. Widely scattered thunderstorms will be possible this afternoon, mainly along and east of a Truman Lake to Bolivar to Gainesville line. A few of these storms may produce locally damaging wind gusts and hail up to the size of quarters. Otherwise, cloud to ground lightning and brief heavy rainfall will be the primary hazards. Additional thunderstorms are expected to develop over Kansas and Oklahoma and move into far southeast Kansas and western Missouri this evening into tonight. Damaging wind gusts, hail to the size of half dollars, and perhaps an isolated tornado are possible. Localized flash flooding will also be possible late tonight. As the storms move east tonight, severe weather chances will decrease. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will again return to the area from Sunday afternoon into Sunday night. Very large hail, damaging winds, flash flooding and perhaps a tornado are possible over far southwest Missouri and extreme southeastern Kansas. Large hail and damaging winds are possible for the rest of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas along and west of a line from Osage Beach to Springfield to Cassville. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Jun 22, 11:10 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
1110 AM CDT Sat Jun 22 2019
MOZ098-221645-
Shannon MO-
1110 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 1145
AM CDT...
At 1109 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eminence, or 22 miles northeast of Mountain View, moving east at 25
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Echo Bluff State Park... Current River State Park...
Eminence... Alley Spring...
Midridge... Round Spring...
West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 9121 3707 9122 3710 9160 3731 9151
3734 9118 3709 9119
TIME...MOT...LOC 1609Z 272DEG 21KT 3724 9142
SchaumannLocal storm report, Jun 22, 1:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 3 NNW WALKER 37.94N 94.24W
06/21/2019 VERNON MO FIRE DEPT/RESCUE
COUNTY FIREFIGHTER REPORTS A 20 X 40 FT
BUILDING HAS BEEN BLOWN OVER. RELAYED REPORT
FROM EMD. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:10 AM CDT | Special Weather Statement | SGF | Shannon | 35 min |
| Jun 22, 4:52 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
Nearby
Flash Flood Watches in Missouri, 2019Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.